Kansas, 2005Tornadoes in Kansas, June 3, 2005
June 3, 2005 · NWS DDC · 5 events in 4 counties and zones
5 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 3, 1:20 AM CST, 10 hours 38 minutes earlier.
Area forecast discussion, Jun 3, 1:20 AM CST, 10 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
220 AM CDT FRI JUN 3 2005
.DISCUSSION...
DAYS 1-2...
COMPLICATED FORECAST THIS PERIOD WITH MANY THINGS GOING ON.
CONFIDENCE IN CONVECTIVE LOCATION IS LOWER THAN NORMAL SO WILL NOT
GET CUTE WITH THE POP GRIDS IN THE SHORT TERM. THE GFS/UKMET WILL
BE FOLLOWED AS THE NAM WAS ERRONEOUS AT BRINGING THIS MORNINGS
CONVECTIVE COMPLEX SOUTHEAST ACROSS SW KS INTO THE 700MB WARM
POOL.
TWO POTENT WAVES WERE EVIDENCED IN THE 00Z UPPER AIR DATA, ONE
NEAR EL PASO LIFTING NORTHEAST TOWARD KANSAS, AND ANOTHER OVER NEVADA
WHICH IS ALSO HEADING IN OUR DIRECTION TODAY AND TOMORROW. THE FIRST
WAVE HAS KICKED OFF WIDESPREAD STRONG TO SEVERE CONVECTION OVER WEST
TX THIS MORNING AND THIS ACTIVITY WILL LIKELY MAKE ITS WAY INTO OUR
AREA AFTER 15Z OR SO. VORTICITY ADVECTION DURING THE AFTERNOON
AHEAD OF THE WAVE MAY GENERATE ADDITIONAL CONVECTION OVER THE
EASTERN HALF OF THE AREA. CONVECTION MAY ALSO DEVELOP OVER EASTERN CO
THIS AFTERNOON AHEAD OF THE NEVADA WAVE WHERE THERE WILL BE MORE SUN.
THIS ACTIVITY MAY CONGEAL INTO AN MCS THAT WOULD MOVE EAST ACROSS
WESTERN KS TONIGHT.
THE NEVADA WAVE MOVES EAST INTO KANSAS ON SATURDAY WITH SURFACE
COLD FRONT MOVING SOUTHEAST ACROSS WESTERN KS. THE UKMET IS SLOWER
THAN THE GFS WITH THE UPPER AND SURFACE FEATURES. THUNDERSTORMS WILL
LIKELY DEVELOP ALONG THE FRONT DURING THE AFTERNOON ACROSS SOUTH
CENTRAL KS. OTHER POST FRONTAL SHOWER AND THUNDERSTORM ACTIVITY IS
POSSIBLE FARTHER TO THE NORTH AND WEST CLOSER TO THE UPPER STORM
SYSTEM WHICH WILL STILL BE TO THE NORTHWEST SATURDAY EVENING.
CONVECTION SHOULD MOVE EAST OF THE AREA DURING THE NIGHT SO WILL
TAPER POPS OFF.
DAYS 3-7...
NO CHANGES PLANNED TO GOING EXTENDED FORECAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
DDC 79 63 83 58 / 50 40 20 10
GCK 79 59 79 57 / 40 40 20 10
EHA 80 58 79 56 / 30 40 10 10
LBL 82 60 83 57 / 40 40 10 10
HYS 80 62 80 58 / 50 40 30 10
P28 84 66 87 62 / 60 40 30 20
&&
.DDC WATCHES/WARNINGS/ADVISORIES...
.KS...SEVERE THUNDERSTORM WATCH UNTIL 5 AM FRIDAY FOR KSZ030...
KSZ031.
&&
LACY/06
Hazardous weather outlook, Jun 3, 4:00 AM CST, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
500 AM CDT FRI JUN 3 2005
KSZ030-031-043>046-061>066-074>081-084>090-041000-
BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON-
HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT-
RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO-
500 AM CDT (400 AM MDT) FRI JUN 3 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF
SOUTHWEST KANSAS. THE MAIN HAZARDS WILL BE LARGE HAIL AND DAMAGING
WIND GUSTS. A POTENT UPPER LEVEL DISTURBANCE WILL MOVE NORTHEAST
ACROSS SOUTHWEST KANSAS TODAY AND WILL COMBINE WITH THE MOIST AND
UNSTABLE AIR OVER THE AREA TO GENERATE STRONG TO SEVERE
THUNDERSTORMS.
TOWARD EVENING, A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS IS
EXPECTED TO MOVE EAST OUT OF SOUTHEAST COLORADO INTO SOUTHWEST
KANSAS. THE MAIN HAZARDS WILL BE DAMAGING WINDS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SATURDAY ACROSS ALL
OF SOUTHWEST KANSAS AS YET ANOTHER UPPER LEVEL DISTURBANCE MOVES
THRU THE REGION. THE MAIN HAZARDS WILL BE LARGE HAIL AND DAMAGING
WINDS. A COLD FRONT WILL MOVE EAST ACROSS SOUTHWEST KANSAS ON
SATURDAY AND WILL BECOME THE FOCUS FOR STRONG TO SEVERE THUNDERSTORM
DEVELOPMENT.
THUNDERSTORMS ARE IN THE FORECAST FOR MUCH OF THE UPCOMING WEEK. IT
IS TOO EARLY TO SAY WHETHER THERE WILL BE ORGANIZED SEVERE WEATHER
OR NOT.
.SPOTTER ACTIVATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND TONIGHT.
LACY
Tornado, Ness
- When
- June 3, 11:58 AM CST to 12:05 PM CST
- Where
- Ness County, 4 mi SW of Ness City
- Rating
- F0
- Path length
- 1.8 mi
- Path width
- 30 yd
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.417, -99.950
The funnel itself did not make contact but the debris cloud was visible during the tornadoes existence.
Tornado, Ness
- When
- June 3, 12:05 PM CST to 12:06 PM CST
- Where
- Ness County, 6 mi SW of Ness City
- Rating
- F0
- Path length
- 0.3 mi
- Path width
- 20 yd
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.383, -99.983
This was another separate tornado with brief contact with the ground.
Tornado, Grant
- When
- June 3, 4:25 PM CST to 4:33 PM CST
- Where
- Grant County, 8 mi N of Ulysses
- Rating
- F1
- Path length
- 2.2 mi
- Path width
- 100 yd
- Property damage
- $50,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.700, -101.367
This tornado kicked up a lot of dirt and debris (tumble weeds). One pivot sprinkler was damaged. This tornado moved into Kearny county.
Tornado, Kearny
- When
- June 3, 4:33 PM CST to 4:37 PM CST
- Where
- Kearny County, 15 mi SSW of Lakin
- Rating
- F0
- Path length
- 1.2 mi
- Path width
- 20 yd
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.750, -101.350
This tornado moved out of Grant county while dissipating.
Tornado, Stevens
- When
- June 3, 4:57 PM CST
- Where
- Stevens County, 1 mi E of Moscow
- Rating
- F0
- Path length
- 0.2 mi
- Path width
- 10 yd
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.333, -101.183
Very brief contact was made with the ground.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Kansas, June 3, 20051 death · $900,000 · 1 in hail · 10 events
- Flooding in Kansas, June 3 to 4, 2005$1.0 million · 3 events
- Hail and Damaging Wind in Nebraska, June 3, 2005$1.0 million · 52 kt wind · 2 events
- High Wind in Texas, June 3, 2005$450,000 · 61 kt wind · 5 events
- Tornadoes in Kansas, June 3 to 4, 2005$75,000 · F1 · 4 events
- Flooding in Montana, June 3 to 5, 2005$230,000 · 2 events
- Flash Flooding and Hail in Texas, June 3, 2005$70,000 · 57 kt wind · 12 events
- Hail and Damaging Wind in Colorado, June 3, 2005$100,000 · 70 kt wind · 2 events
- Flash Flood and High Wind in Texas, June 3, 2005$50,000 · 70 kt wind · 4 events
- Tornado and Hail in Oklahoma, June 3, 2005$24,000 · F0 · 12 events
- Flash Flooding and Hail in Colorado, June 3, 20051.75 in hail · 17 events
- Tornado and Hail in Texas, June 3, 2005$10,000 · F0 · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5462834, 5462835, 5462836, 5462837, 5462838.